Economics at your fingertips  

The Random Coefficients Logit Model Is Identified

Patrick Bajari, Jeremy Fox, Kyoo il Kim () and Stephen Ryan ()

No 14934, NBER Working Papers from National Bureau of Economic Research, Inc

Abstract: The random coefficients, multinomial choice logit model has been widely used in empirical choice analysis for the last 30 years. We are the first to prove that the distribution of random coefficients in this model is nonparametrically identified. Our approach exploits the structure of the logit model, and so requires no monotonicity assumptions and requires variation in product characteristics within only an infinitesimally small open set. Our identification argument is constructive and may be applied to other choice models with random coefficients.

JEL-codes: C14 C25 L00 (search for similar items in EconPapers)
Date: 2009-04
New Economics Papers: this item is included in nep-dcm and nep-ecm
Note: IO TWP
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Published as Fox, Jeremy T. & Kim, Kyoo il & Ryan, Stephen P. & Bajari, Patrick, 2012. "The random coefficients logit model is identified," Journal of Econometrics, Elsevier, vol. 166(2), pages 204-212.

Downloads: (external link) (application/pdf)

Related works:
Journal Article: The random coefficients logit model is identified (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in NBER Working Papers from National Bureau of Economic Research, Inc National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.. Contact information at EDIRC.
Bibliographic data for series maintained by ().

Page updated 2020-01-18
Handle: RePEc:nbr:nberwo:14934